# SDR 96ZZZX3934

- Difficulty date: July 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N880RS
- Make and model: Amtr 235LANCAIR
- Aircraft serial: 88
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Support
- Condition: Broken
- Location: Nlg
- Part time: 237 hours
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

WHEN PILOT WENT TO LOWER GEAR DURING APPROACH, THE HANDLE ON THE GEAR CONTROL SWITCH BROKE OFF PREVENTING GEAR FROM LOWERING USING THE NORMAL SYSTEM.  MANUAL GEAR EXTENSION WAS INITIATED, BUT NOSE GEAR FAILED TO EXTEND.  LANDING WAS MADE WITH NLG RETRACTED.  TWO PROBLEMS WERE NOTED UPON INITIAL EXAMINATION  WHEN LOWER COWL WAS REMOVED, THE ENGINE MOUNT/NOSE GEAR SUPPORT WAS FOUND BROKEN AT LEFT SIDE OF NLG.  IT IS SUSPECTED THIS BROKEN TUBE ALLOWED NLG TO SHIFT POSITION ENOUGH TO JAM THE WHEELWELL PREVENTING IT FROM MOVING INTO THE DOWN POSITION WHEN MANUAL EXTENSION SYSTEM WAS USED.  CAUSE OF CRACKED TUBE HAS NOT BEEN DETERMINED.  LAST CONDITION INSPECTION COMPLETED 10-95 AT 177.6 HOURS.
